Advertisement

Improving Angular Speed Uniformity by C1 Piecewise Reparameterization

  • Jing Yang
  • Dongming Wang
  • Hoon Hong
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7993)

Abstract

We show how to compute a C 1 piecewise-rational reparameterization that closely approximates to the arc-angle parameterization of any plane curve by C 1 piecewise Möbius transformation. By making use of the information provided by the first derivative of the angular speed function, the unit interval is partitioned such that the obtained reparameterization has high uniformity and continuous angular speed. An iteration process is used to refine the interval partition. Experimental results are presented to show the performance of the proposed method and the geometric behavior of the computed reparameterizations.

Keywords

Parametric plane curve angular speed uniformity C1 piecewise Möbius transformation monotonic behavior 

References

  1. 1.
    Cattiaux-Huillard, I., Albrecht, G., Hernández-Mederos, V.: Optimal parameterization of rational quadratic curves. Computer Aided Geometric Design 26(7), 725–732 (2009)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Costantini, P., Farouki, R., Manni, C., Sestini, A.: Computation of optimal composite re-parameterizations. Computer Aided Geometric Design 18(9), 875–897 (2001)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Farin, G.: Rational quadratic circles are parameterized by chord length. Computer Aided Geometric Design 23(9), 722–724 (2006)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
  5. 5.
    Farouki, R.: Optimal parameterizations. Computer Aided Geometric Design 14(2), 153–168 (1997)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Farouki, R., Sakkalis, T.: Real rational curves are not unit speed. Computer Aided Geometric Design 8(2), 151–157 (1991)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Gil, J., Keren, D.: New approach to the arc length parameterization problem. In: Straßer, W. (ed.) Proceedings of the 13th Spring Conference on Computer Graphics, Budmerice, Slovakia, June 5–8, pp. 27–34. Comenius University, Slovakia (1997)Google Scholar
  8. 8.
    Jüttler, B.: A vegetarian approach to optimal parameterizations. Computer Aided Geometric Design 14(9), 887–890 (1997)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Kosters, M.: Curvature-dependent parameterization of curves and surfaces. Computer-Aided Design 23(8), 569–578 (1991)CrossRefMATHGoogle Scholar
  10. 10.
    Liang, X., Zhang, C., Zhong, L., Liu, Y.: C 1 continuous rational re-parameterization using monotonic parametric speed partition. In: Proceedings of the 9th International Conference on Computer-Aided Design and Computer Graphics, Hong Kong, China, December 7–10, pp. 16–21. IEEE Computer Society, Hong Kong (2005)Google Scholar
  11. 11.
    Lü, W.: Curves with chord length parameterization. Computer Aided Geometric Design 26(3), 342–350 (2009)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Patterson, R., Bajaj, C.: Curvature adjusted parameterization of curves. Computer Science Technical Report CSD-TR-907, Paper 773, Purdue University, USA (1989)Google Scholar
  13. 13.
    Sánchez-Reyes, J., Fernández-Jambrina, L.: Curves with rational chord-length parametrization. Computer Aided Geometric Design 25(4–5), 205–213 (2008)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Sendra, J.R., Winkler, F., Pérez-Díaz, S.: Rational Algebraic Curves: A Computer Algebra Approach. Algorithms and Computation in Mathematics, vol. 22. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  15. 15.
    Walter, M., Fournier, A.: Approximate arc length parameterization. In: Velho, L., Albuquerque, A., Lotufo, R. (eds.) Proceedings of the 9th Brazilian Symposiun on Computer Graphics and Image Processing, Fortaleza-CE, Brazil, October 29–November 1, pp. 143–150. Caxambu, SBC/UFMG (1996)Google Scholar
  16. 16.
    Wang, D. (ed.): Selected Lectures in Symbolic Computation. Tsinghua University Press, Beijing (2003) (in Chinese)Google Scholar
  17. 17.
    Yang, J., Wang, D., Hong, H.: Improving angular speed uniformity by reparameterization. Computer Aided Geometric Design 30(7), 636–652 (2013)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Yang, J., Wang, D., Hong, H.: Improving angular speed uniformity by optimal C 0 piecewise reparameterization. In: Gerdt, V.P., Koepf, W., Mayr, E.W., Vorozhtsov, E.V. (eds.) CASC 2012. LNCS, vol. 7442, pp. 349–360. Springer, Heidelberg (2012)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Jing Yang
    • 1
  • Dongming Wang
    • 2
  • Hoon Hong
    • 3
  1. 1.LMIB – School of Mathematics and Systems ScienceBeihang UniversityBeijingChina
  2. 2.Laboratoire d’Informatique de Paris 6CNRS – Université Pierre et Marie CurieParis cedex 05France
  3. 3.Department of MathematicsNorth Carolina State UniversityRaleighUSA

Personalised recommendations